Lexapro stopped working?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bmg27
New Member


Date Joined Dec 2008
Total Posts : 1
   Posted 12/24/2008 5:46 PM (GMT -7)   
I stumbled upon this forum after searching for depression resources, and I must say it's awesome to have a place to discuss medications and the like. :-)

I have had depression for three years, and I have been taking Lexapro 10mg for the past two years. For the past three or four weeks, I have felt very depressed like I did before I started taking it. Lexapro has kept me going, but now I feel like a car sputtering out of gas. Is it possible for a medication to just stop working? I just want to get back on track before I hit bottom. shakehead

skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 12/24/2008 7:30 PM (GMT -7)   
Hi bmg27,

Welcome to HW. This is a wonderful site to come to for feedback & support and to share experiences. I usually post on the chronic pain board, but like many CP patients, I also have CP induced depression. From my understanding, yes, it is pretty common for a anti-depression medication to stop working after you have been on it for a while. I too took Lexapro. I was on it for about a year before it stopped working for me. I'm actually back on it now, because it had been several years in between & sometimes it will work for you again if you have taken a break from it for a while, unfortunately it hasn't helped me so far & so I'm going to switch meds. I've also taken Prozac & Cymbalta and the same thing happened with those two meds -- they worked for a while & then stopped working (although the cymbalta never worked great for my depression, I was taking it more for pain). I think your body just adapts.

Happy Holidays!

Skeye

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40573
   Posted 12/24/2008 8:39 PM (GMT -7)   
Hi bmg27,

I have heard the same as Skeye said. That it will work for awhile and then stop working. But I can't swear to that, but it is what I have heard. There is another one similar and I think it is called cellexus (sp). Talk to your doctor and see if there needs to be an adjustment or a change.

Welcome to HealingWell. I am glad that you have found this site. There are many kind and compassionate members here.

Keep posting,
Hugs,Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/24/2008 9:48 PM (GMT -7)   

bmg27

Welcome to HealingWell and the Depression Forum.  I am wondering what dose of Lexapro you are taking? You may have room to increase your dose with the advice of your Physician or perhaps add another med to compliment the Lexapro.
 
I have had meds poop out on me as well as never work at all.
 
You are among friends here so try to stay in the moment and enjoy Christmas Day.
 
Friday you should be able to call you physician.
 
Again a warm wecome.
 
Kitt 
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:24 AM (GMT -7)
There are a total of 2,732,451 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
196 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, 73monte, NewspaperLover, Tudpock18, Nomar Lupron 4 Me


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer